Volume 14, Number 2 (12-2015)                   JIRSS 2015, 14(2): 53-70 | Back to browse issues page


XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Zamanzade E, Mohammad Ghasemi H. Estimation of E(Y) from a Population with Known Quantiles. JIRSS. 2015; 14 (2) :53-70
URL: http://jirss.irstat.ir/article-1-312-en.html

Department of Statistics, University of Isfahan, Isfahan 81746-73441, Iran.
Abstract:   (1497 Views)

In this paper, we  consider the problem of  estimating E(Y) based on a simple random sample when at least one of the population quantiles is known. We propose a stratified estimator of  E(Y), and show that it is strongly consistent. We then establish the asymptotic normality of the suggested estimator, and prove that it is asymptotically more efficient than the standard mean estimator in simple random sampling. For finite sample sizes, Monte Carlo simulation is used to show that the proposed method considerably improves  the standard procedure. Finally, a real data example is used to illustrate the application of the proposed method.

Full-Text [PDF 74 kb]   (434 Downloads)    
Type of Study: Original Paper |
Received: 2015/07/8 | Accepted: 2016/05/5 | Published: 2016/05/5

Add your comments about this article : Your username or email:
Write the security code in the box

Send email to the article author


© 2015 All Rights Reserved | Journal of The Iranian Statistical Society